Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Feeling nauseous from HIV meds after a year?
May 28, 2008

I have been taking Reyataz, Norvir(100mg), & Epzicom since Nov '06 and it has been well tolerated. But about 5 months ago I noticed I was often nauseous in the evening (I take my meds at dinner.) I began losing excessive weight and had a GI procedure and many lab tests to try and figure out what was going on, and everything checked out ok. (Had upper GI, CT of abdomen to look at gallbladder, Celiac/Gluten test, Stool cultures, fat absorption, etc.) During all of this, my doctor stated she didn't feel it was my HIV meds causing me issues since I had been on them for more than a year with no problems. She suggested I switch the times I took my meds. I tried them in the morning, and then I was ill feeling at work in the morning. So I decided instead of taking all 3 pills at once, I would take Norvir & Reyataz in the morning, and Epzicom at night...no more nausea! So what about starting a side effect a year after treatment started? Also, is taking me HIV meds separately instead of together cause any concern?

Thanks, David

Response from Dr. Henry

Interesting situation and outcome. I wouldn't have thought of making that suggestion but will keep your case in mind next time a patient presents with a similar problems. I often hear from patients that a new symptom develops after a prolonged stable period in a given regimen. In some cases no other cause for the symptoms is identified so an unusual or idiosyncratic effect of a drug in a given regimen becomes a suspect (verifying an often used phrase that every one is unique/different) leading to consideration of symptoms management, dosing frequency variation (as in your case), or planned switches to an alternative regimen. KH



Previous
Nasea and Atripla
Next
Failing menstrual period

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement